f.a. davis

Davis Edge Question of the Week #28

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
The nurse is reviewing the red blood cells lab reports of several children who completed their treatment regimens to improve their anemia. Which child‘s condition is most improved due to the treatment?

28-q-of-the-week

Question Options:
1.) Child 1
2.) Child 2
3.) Child 3
4.) Child 4

Correct Option/Answers: 2

Rationale:
Option 1: Child 1 shows decreased levels of mean corpuscular volume, mean corpuscular hemoglobin, mean cell hemoglobin concentration, and reticulocyte count.
Option 2: The normal red cell lab values in children are:
Mean corpuscular volume: 79-95 µm3
Mean corpuscular hemoglobin: 25-3 pg/cell
Mean cell hemoglobin concentration: 31%-37% Hgb [g]/dl RBC
Reticulocyte count: 0.5%-1.5%
The red cell lab values of Child 2 are normal and indicate that the child has received effective treatment.
Option 3: The laboratory reports of Child 3 show decreased levels of mean corpuscular volume, mean corpuscular hemoglobin, mean cell hemoglobin concentration, and reticulocyte count.
Option 4: Child 4 has decreased levels of mean corpuscular volume, mean corpuscular hemoglobin, mean cell hemoglobin concentration, and reticulocyte count.

Davis Edge Question of the Week #27

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
A nurse is assessing four student nurses while adding sterile solution to the sterile field. Which student nurse’s action is correct?

27-nclex-q

Question Options:
1.) Student A
2.) Student B
3.) Student C
4.) Student D

Correct Option/Answers: 3

Rationale:
Option 1: The student nurse should hold the sterile solution 4 to 6 inches above the sterile field. Pouring the sterile solution from 9 inches would lead to splashing, which in turn contaminates the sterile field.
Option 2: Student B should not store the sterile solution for further use. Reusing the opened container will lead to contamination.
Option 3: Student C’s action is correct. The sterile bowl should be placed at the corner of the sterile field, which would prevent the nurse from reaching over and contaminating the field.
Option 4: Student D should wear the gloves after adding the supplies to the sterile field. Adding supplies after donning the sterile gloves would contaminate them.

Davis Edge Question of the Week #26

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
The registered nurse is evaluating a student nurse’s understanding of the components of the medication label. Which statement made by the student nurse indicates the need for further teaching?

26-nclex-q

Question Options:
1.) “The generic name of the drug is ERY-TAB.”
2.) “The dosage form of the drug is delayed-release tablets.”
3.) “The drug dose per tablet is 333 mg.”
4.) “The tablet can be administered with or without meals.”

Correct Option/Answers: 1

Rationale:
Option 1: ERY-TAB is the trade name of the drug, whereas erythromycin is the generic name of the drug.
Option 2: The drug is available in the form of delayed-release tablets.
Option 3: Each tablet contains 333 mg of the drug.
Option 4: According to the special instructions on the medication label, the drug can be administered without regard to meals.

Davis Edge Question of the Week #25

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
Which documentation style is appropriate according to International System of Units (SI) rules of notation?

25-q-of-the-week

Question Options:
1.) A
2.) B
3.) C
4.) D

Correct Option/Answers: 4

Rationale:
Option 1: The unit symbol should be written in the singular form; therefore, it is inappropriate to document it as “8.5 mgs of medication.”
Option 2: The unit symbol should not be followed by a period unless it is the last word in a sentence; therefore, it is inappropriate to write as “5 mg. of medication.”
Option 3: There should be a space between the number and the unit symbol; therefore, “2mL IV injection” is inappropriate documentation.
Option 4: The documentation “5 mg of medication” recorded by student nurse D is correct notation according to the International System of Units (SI) rules of notation.

Davis Edge Question of the Week #23

Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN for complete access to 10,000 NCLEX-style questions, comprehensive rationales, and a comprehensive exam!

Question:
Which intervention of the new nurse when administering heparin to a client with venous thrombosis requires correction?

Question Options:
1.) Administering heparin into the umbilicus
2.) Avoiding massaging the site of administration
3.) Avoiding the administering of medication at the same site of injection repeatedly
4.) Administering heparin into the deep subcutaneous tissue of the abdomen

Correct Option/Answers: 1

Rationale:
Option 1: Administering heparin into the umbilicus increases the risk of bleeding. Therefore, the nurse should administer heparin at least 2 inches away from the umbilicus.
Option 2: Providing massage at the site of injection may cause tissue damage and may result in bruising. Therefore, the nurse should avoid massaging the site of administration.
Option 3: The nurse should avoid giving the injection at the same site repeatedly in order to prevent tissue damage and necrosis.
Option 4: Administering heparin into superficial skin layers results in skin irritation. Therefore, the nurse should administer heparin into the deep subcutaneous tissue of the abdomen.